Finding multiple pill bottles of boxes of fentanyl patches under different names may be a sign that someone is acquiring the drug illegally. Also, bottles or boxes may display one of the brand names of various Fentanyl forms.
Abusing fentanyl by tampering with the time-release mechanism is extremely dangerous because the difference between an ideal dose and a fatal one is small. It is also possible to see fentanyl as a pill, spray, lollipop or lozenge.
Due to the potency and addictive nature of the drug, any person using or abusing fentanyl is at risk for developing dependence and addiction. If you are taking fentanyl under the care of a physician, it is important that you follow your doctor’s instructions strictly to lower the risk of developing a dependence. If you or your loved one begins to show signs of fentanyl dependence, seek professional treatment immediately.
Over time, using fentanyl may lead to a physical and psychological dependence. The body will begin to have negative symptoms when not on the drug, called withdrawal. Also, somebody with a fentanyl dependence may develop an over-reliance on the drug for emotional stability and coping with everyday stress.
Due to the extremely addictive nature of the drug, and the substantial risk of overdose, identifying and treating fentanyl addiction early is critical to a successful recovery.
Once a dependency has been developed, users will experience mild to severe side effects when not under the influence of the drug, called withdrawal.
Withdrawing from fentanyl is an incredibly uncomfortable process, making the drug difficult to quit for those dependent on it. The symptoms vary in severity and length depending on the amount and frequency of the person’s fentanyl use.
Fentanyl overdose claims the lives of thousands of people each year. Due to the potency of the drug, anybody abusing fentanyl is at risk of an overdose.
Signs that someone is experiencing a fentanyl overdose include:
Once symptoms of a fentanyl overdose appear, it is critical that you get emergency medical assistance immediately by calling 911. Fentanyl overdoses are often fatal, and a quick response is essential to the victim’s survival.
Fentanyl is incredibly difficult to quit due to the extreme withdrawal symptoms. Though rarely life threatening, withdrawing from fentanyl can be extremely uncomfortable and specialized inpatient detox and treatment facilities may be a necessary first step toward recovery.
Despite the difficulty, fentanyl addiction is treatable and professional, and specialized care is available. Through a combination of detox, counseling, support groups, and many other methods, you or your loved one can begin your journey toward a healthy lifestyle, free from fentanyl addiction and abuse today.